Nicoderm CQ Overdose
The effects of a Nicoderm CQ (nicotine patch) overdose will vary, depending on whether it was taken by mouth or applied to the skin, among other factors. Symptoms may include vomiting, diarrhea, and vision problems, among others. Treatment options for this type of overdose also vary and can include administering activated charcoal and providing supportive care.
Can You Use Too Much Nicoderm CQ?Nicoderm® CQ® (nicotine patch) is an over-the-counter (OTC) medication used to help people stop smoking by reducing nicotine withdrawal symptoms. As with most medications, it is possible to use too much Nicoderm CQ.
The specific effects of an overdose can vary, depending on a number of factors, including the Nicoderm CQ dosage, whether it was taken with any other medications or substances, and whether it was taken by mouth or applied to the skin.
Effects of an OverdoseSymptoms of a Nicoderm CQ overdose may include:
- Cold sweats
- Nausea and vomiting
- Abdominal (stomach) pain
- Vision or hearing problems
- Extreme exhaustion
- Low blood pressure (hypotension)
- Respiratory failure
Treating a Nicoderm CQ OverdoseThe treatment for an overdose will also vary. If the patch was swallowed, and the overdose was recent, a healthcare provider may administer activated charcoal to help reduce the amount of medication absorbed into the bloodstream.
If the patch was applied to the skin, the patch should be immediately removed and the area rinsed with water and gently dried. Soap should not be used to wash the area, as it may increase the amount of nicotine absorbed from the skin into the body.
Treatment for any type of overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Nicoderm CQ overdose may include:
- Medications, such as diazepam (Valium®), to treat seizures, if necessary
- Atropine to treat extreme diarrhea and reduce airway secretions
- Fluids through an intravenous line (IV).
It is important that you seek medical attention immediately if you believe that you may have overdosed on Nicoderm CQ.